MAUDE Adverse Event Report: COVIDIEN ENDO GIA ULTRA; STAPLE, IMPLANTABLE

COVIDIEN ENDO GIA ULTRA; STAPLE, IMPLANTABLE
Model Number EGIAUSHORT
Medical Device Problem Codes Difficult to Open or Close (2921); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, intra-operatively, while attempting to grasp tissue with the stapler, the instrument jaw did not fully close and the handle presented unusual resistance when attempting to actuate it.Upon applying additional force to complete the closure, the user reported hearing an internal sound consistent with a possible fracture of a component inside the instrument.The user then attempted to perform another tissue grasp on thinner tissue; however, the stapler could no longer be actuated.There was no patient injury.
 
Additional Manufacturer Narrative
D10.Concomitant product: egia60axt, egia60axt egia60 artic extra thicksulu, (lot # n5d1620y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA ULTRA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24902771
Report Number2647580-2026-01057
Device Sequence Number18644848
Product Code GDW
UDI-Device Identifier10884523003536
UDI-Public(01)10884523003536(17)301031(10)P5L1104(20)02
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIAUSHORT
Device Catalogue NumberEGIAUSHORT
Device Lot NumberP5L1104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date04/16/2026
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown